Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 14, 2001, 7:16 PM EDT for Aiken County, Orangeburg County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 7:16 PM EDT (23:16 UTC)
- Expired
- Aug 14, 2001, 7:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Aiken County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 37 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS52 KCAE 142317
SVRCAE
SCC003-075-142345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
716 PM EDT TUE AUG 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
NORTHWESTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 745 PM EDT.
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WOODFORD...OR ABOUT 22 MILES SOUTH OF
LEXINGTON...MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NORTH.
SALLEY.
LIVINGSTON.
NEESES.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
LAT...LON 3376 8112 3368 8140 3342 8123 3349 8098
AWP/TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:19 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 14, 2:19 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 219 PM EDT TUE AUG 14 2001 WATER VAPOR IMAGERY SHOWS DRYING MOVING INTO THE FORECAST AREA FROM THE NORTHWEST. THIS DRYING SHOULD OVERSPREAD THE FORECAST AREA LATE THIS AFTERNOON OR THIS EVENING AND BRING AN END TO THE SCATTERED TSTMS THAT HAVE DEVELOPED ALONG THE SURFACE TROUGH THAT CURRENTLY EXTENDS THROUGH THE SOUTHEAST PART OF THE FORECAST AREA. THE SURFACE TROUGH SHOULD MOVE SOUTHEAST OF THE AREA THIS EVENING. RIDGING SHOULD THEN DOMINATE LATE TONIGHT THROUGH THURSDAY. BUFKIT SHOWS MID-LEVEL CAPPING BOTH WEDNESDAY AND THURSDAY. PLAN TO USE THE FWC/FAN TEMPERATURES AND POPS. EXTENDED...PLAN TO USE THE MEX GUIDANCE AND FORECAST CHANCE POPS EACH DAY. THE MRF HAS BEEN CONSISTENT IN SHOWING AN INCREASE IN MOISTURE AS A COLD FRONT APPROACHES FRIDAY. THIS FRONT IS FORECAST TO STALL ACROSS THE AREA SATURDAY. THE MRF AND ECMWF KEEP THE H5 TROUGH AXIS WEST OF THE FORECAST AREA THROUGH THE EXTENDED PERIOD. FCSTID = 5 CAE 69 91 69 93 / 10 0 0 10 AGS 69 91 69 95 / 20 0 0 10 SSC 69 91 69 93 / 20 0 0 10 OGB 69 91 69 93 / 20 0 0 10 .CAE... GA...NONE. SC...NONE. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.